Michigan, 2015

Extreme Cold in Michigan, February 19, 2015

February 19, 2015 · NWS APX · 10 events in 10 counties and zones

The second blast of extremely cold air into northern Michigan in about a week. This event featured colder air (including the coldest high temperature ever recorded in Gaylord), but not quite as much wind, as the event a week previous.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

The second blast of extremely cold air into northern Michigan in about a week. This event featured colder air (including the coldest high temperature ever recorded in Gaylord), but not quite as much wind, as the event a week previous. As a result, wind chills were not quite as drastically cold. Still, wind chills reached 30 to 40 below zero across part of northern Michigan, bottoming out at -43 near Cadillac early in the morning on the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Feb 18, 11:45 PM EST, 15 minutes earlier.

Area forecast discussion, Feb 18, 11:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1145 PM EST WED FEB 18 2015

.UPDATE...
ISSUED AT 1043 PM EST WED FEB 18 2015

N/NW FLOW LAKE EFFECT SNOW SHOWERS CONTINUE TO STREAM INTO
PORTIONS OF NW LWR MICHIGAN...THE THE MOST PERSISTENT AND HEAVIEST
OF WHICH CONTINUES TO IMPACT LOCATIONS ALONG THE LAKE MICHIGAN
SHORELINE OF BENZIE AND MANISTEE COUNTIES. EXPECT THIS WILL CHANGE
VERY LITTLE OVERNIGHT GIVEN A SUFFICIENTLY STRONG GRADIENT TO
LIMIT LAND BREEZE DEVELOPMENT. HAVE EXTENDED THE WINTER WX
ADVISORY FOR THESE TWO COUNTIES THRU 12Z...WITH ANOTHER 1 TO 3
INCHES OF ADDITIONAL SNOWFALL EXPECTED OVERNIGHT. TEMPS HAVE
ALREADY DROPPED WELL BELOW ZERO ACROSS MOST OF OUR CWA....AND WITH
ONGOING CAA AND CLEARING AWAY FROM LAKE CLOUDS/SNOW SHOWERS...
TEMPS SHOULD CONTINUE TO PLUMMET OVERNIGHT. WINDS GUSTING TO 20
MPH WILL DROP WIND CHILLS TO 20 TO 30 BELOW...THUS WILL CERTAINLY
MAINTAIN ALL WIND CHILL HEADLINES OVERNIGHT AND THRU THURSDAY.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 413 PM EST WED FEB 18 2015

...VERY COLD WITH LOW WIND CHILLS AND LAKE EFFECT FOR SOME SPOTS...

ARCTIC AIR CONTINUES TO PLUNGE INTO THE REGION TONIGHT. THERE IS
STEADY COLD AIR ADVECTION ALL NIGHT WITH 850 MB TEMPERATURES FALLING
TO AN ASTOUNDING -30 C OR SO BY 12Z THURSDAY. THIS DOES NOT HAPPEN
VERY OFTEN UP HERE BUT GUESS IT SHOULD NOT COME AS A TOTAL SHOCK
BECAUSE OF THE ORIGIN OF THE AIRMASS (STRAIGHT FROM THE ARCTIC) AND
THE GROWING GREAT LAKES ICE COVERAGE (NOW AT AN IMPRESSIVE 82
PERCENT). THE COMBINATION OF FORECAST LOW TEMPERATURES IN THE
NEGATIVE TEENS AND NEGATIVE TWENTIES INLAND (NEGATIVE SINGLE DIGITS
NEAR THE LAKE MICHIGAN AND LAKE HURON SHORELINES) AND BRISK NORTH
NORTHWEST WINDS WILL LEAD TO WIND CHILLS IN THE -20 TO -30 OR EVEN
CLOSE TO -35 DEGREES IN A FEW SPOTS. THEREFORE...A WIND CHILL
WARNING WILL BE ISSUED FOR LATE TONIGHT THROUGH THE DAY ON THURSDAY
WHEN THE CORE OF THE BRUTALLY COLD AIR ARRIVES. MEANWHILE...LAKE
EFFECT SNOW SHOWERS ALONG THE LAKE MICHIGAN SHORELINE...MAINLY
BENZIE AND MANISTEE COUNTIES SHOULD CONTINUE INTO THIS EVENING AT A
MINIMUM. THEREFORE HAVE EXTENDED THE WINTER WEATHER ADVISORY THROUGH
LATE THIS EVENING FOR 2 TO PERHAPS 4 MORE INCHES OF SNOW (LOCALLY
HIGHER?). NNW FLOW LAKE BANDS HAVE JUST FORMED OVER THE LAST HOUR OR
SO. HECK THERE IS EVEN A BAND EXTENDING ACROSS THE FROZEN WATERS OF
LAKE SUPERIOR INTO NORTHWEST LOWER. SO WILL HAVE TO ADD IN SOME
LIKELY POPS TO ACCOUNT FOR THIS NEW ACTIVITY. ELSEWHERE...SKIES
SHOULD CLEAR OUT INLAND OVERNIGHT AS VERY DRY AIR ADVECTS IN FROM
THE NORTH.

&&

.SHORT TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 413 PM EST WED FEB 18 2015

...POSSIBLE RECORD BREAKING COLD AIR MASS INVADES UPPER LAKES...

HIGH IMPACT WEATHER POTENTIAL: BITTER COLD TEMPERATURES THURSDAY
THROUGH FRIDAY MORNING.  WIDESPREAD SNOW EXPECTED FRIDAY NIGHT INTO
SATURDAY.

PATTERN SYNOPSIS/FORECAST: HIGHLY AMPLIFIED UPPER LEVEL PATTERN
REMAINS ACROSS NORTH AMERICA...ANOMALOUSLY DEEP TROUGH (4 STANDARD
DEVIATIONS BELOW THE MEAN AT 500MB) WITH AN AXIS RUNNING THROUGH THE
UPPER LAKES AND JUST EAST OF THE MISSISSIPPI RIVER.  MEAN RIDGING
ALONG THE WEST COAST OF NORTH AMERICA (+PNA) THOUGH WITH SEVERAL
SHORT WAVE TROUGHS COMING IN OFF THE PACIFIC AND THROUGH THE MEAN
RIDGE POSITION.  THIS WILL FLATTEN THE RIDGE TEMPORARILY (BEFORE
STRENGTHENING AGAIN EARLY NEXT WEEK) AND ALLOWS LONG WAVE TROUGH TO
RETROGRADE A BIT OVER TIME.  IN THE MEANTIME NORTHWEST FLOW ALOFT
OBVIOUSLY PERSISTS THROUGH THE SHORT TERM FORECAST PERIOD THOUGH
HEIGHTS WILL MODERATE AS CORE OF THE COLDEST AIR SLIDES INTO NEW
ENGLAND BY FRIDAY.

AT THE SURFACE...LAKE AGGREGATE EFFECTS ON FULL VIEW THURSDAY WITH
CYCLONIC FLOW ACROSS MICHIGAN AS ARCTIC HIGH BUILDS SOUTH INTO THE
LOWER MISSISSIPPI VALLEY.  DEEP LAYER THERMAL TROUGH ACROSS MICHIGAN
ON THURSDAY (SUB-486DM THICKNESSES...NOT SURE I'VE SEEN THAT IN MY
24 YEARS IN THE PROGNOSTICATING BUSINESS).  CYCLONIC FLOW WEAKENS
THURSDAY NIGHT AS SURFACE RIDGE AXIS CROSSES THE STATE WITH
SOUTHERLY WARM AIR RETURN FLOW FOR FRIDAY...WITH A COLD FRONT
ARRIVING SATURDAY WHILE LOW PRESSURE SHOULD SPIN UP OVER THE
SOUTHERN PLAINS.  SO A BRIEF MODERATION IN TEMPERATURES FRIDAY/
SATURDAY WILL COOL DOWN AGAIN TO END THE WEEKEND.

PRIMARY FORECAST CONCERNS: TEMPERATURES/WIND CHILLS THROUGH FRIDAY.
LINGERING LAKE CONVECTION WITH SYNOPTIC WARM ADVECTION SNOWFALL
SPREADING IN FOR FRIDAY NIGHT/SATURDAY.

THURSDAY...WILL START WITH TEMPERATURES SINCE THAT IS THE BIGGER
STORY HERE.  SUB-ZERO COLD THAT INVADES NORTHERN MICHIGAN TONIGHT
WILL PERSIST THROUGH THE DAY THURSDAY...AND IT LOOKS LIKE MOST AREAS
WILL SEE HIGH TEMPERATURES AT OR BELOW ZERO.  WINDS WILL REMAIN FROM
THE NORTHWEST AND BE SOMEWHAT GUSTY (GUSTING 15-25MPH)...AND
EXPECTED WIND CHILLS IN THE 20S BELOW ZERO WILL BE COMMON WITH SOME
READINGS COLDER THAN 30 BELOW EXPECTED.  DEFINITELY IN THE ADVISORY
REALM WITH SOME POSSIBILITY FOR WARNING CRITERIA (WHICH ARE VALUES
LESS THAN 35 BELOW ZERO EASTERN UPPER/30 BELOW ZERO NORTHERN LOWER).
WILL POST A WIND CHILL ADVISORY FOR EASTERN UPPER...AND A WIND CHILL
WARNING FOR NORTHERN LOWER...BOTH OF WHICH WILL RUN FROM MIDNIGHT
UNTIL 7PM THURSDAY EVENING.

LINGERING LAKE CONVECTION IN BITTERLY COLD/CYCLONIC NORTHWEST FLOW
WILL REMAIN AN ISSUE...850MB TEMPERATURE OF -34C ON 12Z YPL RAOB
THIS MORNING...SO A CLIMATOLOGICALLY RARE (FOR NORTHERN MICHIGAN)
VISIT OF THE -32C ISOTHERM ON TAP FOR THURSDAY.  AT THE ONSET...WILL
PROBABLY BE A SNOW BAND(S) VERY NEAR THE SHORELINE SOUTH OF THE
LEELANAU PENINSULA...AND MAY HOVER THERE FOR A GOOD PART OF THE DAY.
SO WILL CONFINE POPS TO THE US-31 CORRIDOR FROM FKS-MBL...WITH SOME
DIURNALLY DRIVEN FLURRIES FARTHER INLAND ACROSS NORTHERN LOWER.
INTERIOR AREAS SHOULD CLEAR OUT THURSDAY EVENING...AND AS WINDS
SLACK OFF WITH ARRIVAL OF SURFACE RIDGING TEMPERATURES SHOULD TUMBLE
PRECIPITOUSLY GIVEN BELOW ZERO START TO THE NOCTURNAL COOLING CYCLE.
EXPECTING TO SEE A LOT OF 20S BELOW ZERO FOR OVERNIGHT LOWS...
POSSIBLY SOME SUB 30 BELOW READINGS IN THE USUAL COLD SPOTS.

FRIDAY...ARCTIC AIR MASS MODERATES/RETREATS EASTWARD AS STRONGER
SOUTH/SOUTHWEST LOW LEVEL FLOW DEVELOPS ON THE BACKSIDE OF WHAT
REMAINS OF THE ARCTIC HIGH HEADING TOWARDS THE MID ATLANTIC.
BACKING FLOW WILL PUSH WHATEVER CONVECTION REMAINS OVER LAKE
MICHIGAN TOWARD LAND...PROBABLY TOWARD MACKINAC COUNTY DURING THE
AFTERNOON WITH INCREASING WINDS.  AFTER A COLD START TO THE
DAY...TEMPERATURES EXPECTED TO MODERATE WITH INCREASING WARM
ADVECTION WITH HIGHS INTO THE 10-15 DEGREE RANGE EXPECTED.  ARRIVAL
OF ISENTROPICALLY DRIVEN SNOWFALL FRIDAY EVENING FROM THE WEST WILL
HELP ENHANCE THIS BAND THROUGH A LITTLE SEEDER-FEEDER ACTION.  WILL
CARRY A GENERAL 1-3 INCHES FOR FRIDAY NIGHT AREA WIDE...EXCEPT A
LITTLE HIGHER WESTERN MACKINAC COUNTY TO ACKNOWLEDGE THE POTENTIAL
FOR SOME ENHANCEMENT.

SATURDAY...SOME SNOW WILL CONTINUE INTO SATURDAY...AT LEAST THE
FIRST PART OF THE DAY AS A WEAKENING FRONT MOVES INTO THE UPPER
LAKES WITH DEVELOPING SURFACE LOW OVER THE SOUTHERN PLAINS
EVENTUALLY BECOMES A MORE PREDOMINANT FEATURE BY SATURDAY NIGHT.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 413 PM EST WED FEB 18 2015

THE FORECAST FOCUS IN THE EXTENDED REVOLVES AROUND THE POTENTIAL
THAT THE EVER SO PERSISTENT EASTERN TROUGH SOMEWHAT RECONFIGURES
ITSELF (AT LEAST BRIEFLY). THIS RECONFIGURATION WOULD LEAD TO THE
POTENTIAL FOR A MORE AMPLIFIED SOLUTION TO VERIFY OVER THE GREAT
LAKES REGION THIS WEEKEND. LOTS OF DETAILS REMAIN UNCERTAIN AT THIS
TIMEFRAME...BUT WITH A LACK OF UPSTREAM BLOCKING TO THE NORTH AND
EAST AND SOUTHERN STREAM JET ENERGY SET TO INTENSIFY OVER THE
SOUTHERN PLAINS AND PUSH NORTHEASTWARD SATURDAY NIGHT...IT LOOKS AS
IF THERE IS POTENTIAL FOR AT LEAST PARTS OF NORTHERN MICHIGAN TO GET
IN ON ACCUMULATING SNOWFALL DURING THE SATURDAY NIGHT-SUNDAY
AFTERNOON TIMEFRAME. WHILE THE CURRENT CONSENSUS TRACK WOULD FAVOR
AREAS SOUTH OF M-55 TO EXPERIENCE THE HEAVIEST SNOWFALL TOTALS...
CURRENT TRENDS (WITH SUPPORT FROM SEVERAL GEFS AND ECMWF ENSEMBLE
MEMBERS) HAVE BEEN TO GRADUALLY SHIFT THE TRACK FURTHER NORTH. IF A
NORTHERN MOVEMENT WERE TO VERIFY (EVEN BY 50-100 MILES)...IT WOULD
CERTAINLY RESULT IN A MUCH SNOWIER SOLUTION ACROSS A GREATER AREA OF
THE CWA. WITH SEVERAL DAYS BEFORE T-0 HOURS ARRIVES....IT CERTAINLY
BEARS WATCHING THE LATEST TRENDS FOR POTENTIAL IMPACTS ACROSS ALL OF
NORTHERN MICHIGAN.

SUNDAY NIGHT THROUGH MONDAY LOOK FAIRLY QUIET AS HIGH PRESSURE
GRADUALLY WORKS INTO THE AREA...ALTHOUGH WE COULD SEE A BIT OF
NUISANCE LAKE EFFECT SNOW SHOWERS ALONG THE IMMEDIATE LAKE MICHIGAN
SHORELINE AT TIMES. ANOTHER ROUND OF MORE WIDESPREAD SNOW LOOKS
POSSIBLE TUESDAY AS AN AREA OF LOW PRESSURE SLIDES TO OUR NORTH.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1145 PM EST WED FEB 18 2015

N/NW FLOW LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT NW LWR
MICHIGAN OVERNIGHT THRU THURSDAY...PERIODICALLY DROPPING VFR
CONDITIONS TO MVFR AND POSSIBLY EVEN IFR WITHIN HEAVIER SNOW
SHOWERS. FAR NRN AND NE LWR MICHIGAN (PLN AND APN) WILL GENERALLY
REMAIN VFR THRU THURSDAY...WITH JUST A FEW MAINLY LIGHT SNOW
SHOWERS. NW SURFACE WINDS WILL CONTINUE TO GUST TO 20 KTS...CAUSING
SOME BLOWING SNOW AT TIMES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL WARNING UNTIL 7 PM EST THURSDAY FOR MIZ016>036-041-
     042.

     WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR MIZ025-031.

     WIND CHILL ADVISORY UNTIL 7 PM EST THURSDAY FOR MIZ008-015.

LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...MLR
NEAR TERM...SULLIVAN
SHORT TERM...JPB
LONG TERM...GILLEN
AVIATION...MLR
Hazardous weather outlook, Feb 18, 4:25 PM EST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
425 PM EST WED FEB 18 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-191100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
425 PM EST WED FEB 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

SNOW SHOWERS WILL CONTINUE ALONG AND WEST OF THE US-131 CORRIDOR
TONIGHT...ALONG WITH SOME BLOWING AND DRIFTING SNOW. SEE ONGOING
ADVISORY FOR ADDITIONAL DETAILS.

WIND CHILLS WILL BE FALLING INTO THE 20S BELOW ZERO AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BITTERLY COLD WIND CHILLS WILL CONTINUE THURSDAY...RANGING FROM 20
BELOW TO 30 BELOW ZERO OR EVEN COLDER AT TIMES. SEE ONGOING
ADVISORIES AND WARNINGS FOR ADDITIONAL DETAILS.

WIDESPREAD SNOW WILL OVERSPREAD NORTHERN MICHIGAN FRIDAY
EVENING...WITH SOME POTENTIAL LAKE ENHANCEMENT INTO MACKINAC
COUNTY.

PERSISTENT COLD WEATHER THROUGH NEXT WEEK WILL INCREASE THE THREAT
FOR FLOODING DUE TO ICE JAMS ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED. HOWEVER...SPOTTERS ARE
ALWAYS ENCOURAGED TO REPORT SNOW AMOUNTS...ICE JAMS...OR EXTREME
TEMPERATURES AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JPB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 extreme cold/wind chill. Local standard time, as filed.

Extreme Cold/Wind Chill, Emmet

When
February 19, 12:00 AM EST to 3:00 PM EST
Where
Emmet forecast zone
Reported by
Mesonet
Coordinates
45.588, -84.981 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Cheboygan

When
February 19, 12:00 AM EST to 3:00 PM EST
Where
Cheboygan forecast zone
Reported by
Mesonet
Coordinates
45.473, -84.492 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Otsego

When
February 19, 12:00 AM EST to 3:00 PM EST
Where
Otsego forecast zone
Reported by
ASOS
Coordinates
45.021, -84.599 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Grand Traverse

When
February 19, 12:00 AM EST to 3:00 PM EST
Where
Grand Traverse forecast zone
Reported by
Mesonet
Coordinates
44.716, -85.552 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Kalkaska

When
February 19, 12:00 AM EST to 3:00 PM EST
Where
Kalkaska forecast zone
Reported by
Mesonet
Coordinates
44.685, -85.090 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Crawford

When
February 19, 12:00 AM EST to 3:00 PM EST
Where
Crawford forecast zone
Reported by
AWOS
Coordinates
44.684, -84.610 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Wexford

When
February 19, 12:00 AM EST to 3:00 PM EST
Where
Wexford forecast zone
Reported by
AWOS
Coordinates
44.338, -85.578 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Missaukee

When
February 19, 12:00 AM EST to 3:00 PM EST
Where
Missaukee forecast zone
Reported by
Mesonet
Coordinates
44.337, -85.095 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Roscommon

When
February 19, 12:00 AM EST to 3:00 PM EST
Where
Roscommon forecast zone
Reported by
ASOS
Coordinates
44.336, -84.612 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Chippewa

When
February 19, 12:00 AM EST to 3:00 PM EST
Where
Chippewa forecast zone
Reported by
ASOS

What these are

Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563698, 563699, 563700, 563702, 563703, 563704, 563705, 563706, 563707, 563708.